Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The number hides game


Authors: V. J. Baston, F. A. Bostock and T. S. Ferguson
Journal: Proc. Amer. Math. Soc. 107 (1989), 437-447
MSC: Primary 90D05
MathSciNet review: 972227
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We solve the following two-person zero-sum game, introduced by Ruckle. Players I and II simultaneously choose sequences of $ m$ and $ n$ consecutive integers respectively from the integers 1 to $ p$ inclusive. The payoff to I is the number of integers in the intersection of the two sequences. A continuous version of this game is also solved as well as the variations in which one of the players need not choose his integers consecutively.


References [Enhancements On Off] (What's this?)

  • [1] W. H. Ruckle, Technical Report #384, Department of Mathematical Sciences, Clemson University, 1982.
  • [2] William H. Ruckle, Geometric games and their applications, Research Notes in Mathematics, vol. 82, Pitman (Advanced Publishing Program), Boston, MA, 1983. MR 704355

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 90D05

Retrieve articles in all journals with MSC: 90D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0972227-7
Keywords: Two-person game, zero-sum game, geometric game
Article copyright: © Copyright 1989 American Mathematical Society